Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 49, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 7, 2007, 4:15 PM EDT for Citrus County, Hernando County, Sumter County, Florida. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2007, 4:15 PM EDT (20:15 UTC)
- Expired
- Jun 7, 2007, 4:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
Counties Citrus County, FL, Hernando County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 108 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 4:17 PM EDT | HAIL 0.88 | Nobleton, FL | TRAINED SPOTTER REPORTED NICKEL SIZE HAIL COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 402 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTBW 072015 SVRTBW FLC017-053-119-072045- /O.NEW.KTBW.SV.W.0049.070607T2015Z-070607T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 415 PM EDT THU JUN 7 2007 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN SUMTER COUNTY IN FLORIDA. SOUTHEASTERN CITRUS COUNTY IN FLORIDA. NORTHERN HERNANDO COUNTY IN FLORIDA. * UNTIL 445 PM EDT * AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL...OVER SOUTHEASTERN CITRUS COUNTY. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... NOBLETON. CROOM. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2872 8219 2858 8220 2858 8235 2872 8235 $$ 03
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:00 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 7, 2:00 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY - RUSKIN FL 200 PM EDT THU JUN 7 2007 .SHORT TERM (TONIGHT-SATURDAY)...SURFACE HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL PERSIST...AS THE RIDGE AXIS LIFTS NORTH ACROSS THE FLORIDA PENINSULA TONIGHT. BROAD SOUTHEAST FLOW WILL DEVELOP ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA...AS A WEAK AREA OF LOW PRESSURE TRIES TO FORM ON THE TAIL END OF A FRONTAL BOUNDARY OVER THE BAHAMAS. MODELS TAKE THIS SYSTEM ACROSS SOUTH FLORIDA LATE FRIDAY AND FRIDAY NIGHT. THIS WOULD TEND TO KEEP MOISTURE OVER THE CENTRAL AND SOUTHERN FA WITH SCATTERED AFTERNOON THUNDERSTORMS CENTRAL AREAS...AND NUMEROUS THUNDERSTORMS SOUTHWEST FLORIDA FRIDAY AFTERNOON IN AREA OF DEEPEST MOISTURE. ONLY ISOLATED THUNDERSTORMS NORTHERN FA AS DRIER AIR ALOFT WILL ADVECT OVER THAT REGION. DAYTIME TEMPERATURES WILL RUN NEAR CLIMO ON FRIDAY...BUT BUILDING HIGH PRESSURE ALOFT OVER THE SOUTHEAST U.S. SHOULD ALLOW AFTERNOON TEMPERATURES ACROSS THE NORTHERN FORECAST AREA TO RISE SEVERAL DEGREES ABOVE CLIMO. AREAL COVERAGE OF AFTERNOON THUNDERSTORMS OVER THE CENTRAL AND SOUTHERN FA SATURDAY IS UNCERTAIN DEPENDING ON HOW MUCH ENERGY/ORGANIZATION REMAINS WITH THE SYSTEM TO THE SOUTH. ATTM...WILL TREND POPS SLIGHTLY LOWER WITH SCATTERED THUNDERSTORMS. && .LONG TERM (SATURDAY NIGHT - THURSDAY)...START OF THE LONG TERM PERIOD WILL BE CHARACTERIZED BY LOW CONFIDENCE GIVEN POOR MODEL RUN CONSISTENCY. NAMELY...GFS AND NAM...WHICH ARE TRYING TO DEVELOP A WAVE OF LOW PRES IN VCNTY OF THE BAHAMAS EARLIER IN THE WEEKEND... DRIFT IT WESTWARD INTO THE EASTERN GULF SATURDAY NIGHT INTO SUNDAY. RECENT RUNS HAVE BEEN DIFFERING ON WHERE THIS WAVE WILL BE DRIFTING AND WHERE THE BEST MOISTURE ADVECTION AND PCPN WOULD OCCUR. SINCE A LOT OF MODEL DETAILS WITH THIS SYSTEM STILL NEED TO BE WORKED OUT... AT THIS POINT WILL HOLD POPS TO 30 PCNT DAYTIME SUNDAY...WITH LESSER POPS OVERNIGHT. ONCE THIS SYSTEM MOVES BY TO OUR WEST ON SUNDAY... MODELS GENERALLY RETURN TO A BROAD E TO SE FLOW ACROSS THE PENINSULA WITH THE SFC RIDGE AXIS TO OUR E OR NE MOST OF NEXT WEEK...AND MID LEVEL TROF DEEPENING WELL TO OUR EAST ACROSS THE WESTERN ATLANTIC. AT THIS POINT THIS PATTERN SUGGESTS A RETURN OT WEATHER MORE TYPICAL FOR THIS TIME OF YEAR FOR THE MON-THURS TIME PERIOD...EASTERLY FLOW...DIURNAL SEA BREEZE ACTIVITY WITH 20-30 POPS...AND HIGHS AROUND 90. && .AVIATION...SE LOW LEVEL FLOW INLAND AND SOUTHERLY OFF THE COAST WILL RESULT IN SCAT TSTM ACTIVITY IN THE FAVORABLE CONVERGENCE ZONE ALONG OR JUST INLAND FROM THE WEST COAST LATER THIS AFTERNOON. AS SUCH...WILL GO WITH TEMPO TSTM AND IFR CONDITIONS FOR OUR TERMINALS LATER THIS AFTERNOON...WITH BEST CHANCE ACROSS OUR SOUTHERN TERMINALS. OTHERWISE...VFR CONDITIONS EXPECTED OUTSIDE OF THE SHOWER AND TSTM ACTIVITY AND ACROSS THE AREA OVERNIGHT. && .MARINE...WINDS WILL REMAIN LESS THAN 15 KNOTS THROUGH THE PERIOD... WITH THE EXCEPTION FOR GUSTY WINDS AND ROUGH SEAS IN THE VICINITY OF THUNDERSTORMS. && .FIRE WEATHER...NO FIRE WEATHER HAZARDS EXPECTED AS LOW LEVEL TROPICAL MOISTURE WILL REMAIN OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... TPA 73 88 74 88 / 20 50 20 40 FMY 73 89 72 89 / 20 70 30 60 GIF 72 90 71 91 / 20 50 20 40 SRQ 73 89 72 89 / 20 50 20 40 BKV 68 90 68 91 / 10 50 20 40 SPG 76 87 76 88 / 20 50 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE...EO LONG TERM/AVIATION/FIRE...NP
Hazardous weather outlook, Jun 7, 5:30 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 530 AM EDT THU JUN 7 2007 FLZ039-042-043-048>051-055-060-071500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE- SARASOTA- 530 AM EDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS WILL FORM IN THE LATE MORNING AND BECOME SCATTERED DURING THE AFTERNOON. THE MAIN THREATS WILL BE...DEADLY CLOUD TO GROUND LIGHTNING...BRIEFLY HEAVY RAINFALL WITH SOME LOCAL MINOR FLOODING...POSSIBLE SMALL HAIL...AND GUSTY WINDS. A BRIEF ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL FORM MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS...WITH ISOLATED COVERAGE FRIDAY THROUGH MONDAY AND SCATTERED COVERAGE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLZ052-056-057-061-062-065-071500- POLK-HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE- 530 AM EDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS FORMING IN THE LATE MORNING WILL BECOME NUMEROUS EARLY IN THE AFTERNOON. THE GREATEST THREATS WILL BE DEADLY CLOUD TO GROUND LIGHTNING...BRIEFLY HEAVY RAINFALL WITH LOCALIZED MINOR FLOODING...POSSIBLE SMALL HAIL...AND GUSTY WINDS UP TO 40 MPH. A BRIEF ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL FORM MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS...WITH ISOLATED COVERAGE FRIDAY THROUGH MONDAY AND SCATTERED COVERAGE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 09/RKR
In the hours before
Special weather statement, Jun 7, 4:07 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 407 PM EDT THU JUN 7 2007 FLZ048-072030- HERNANDO- 407 PM EDT THU JUN 7 2007 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN HERNANDO COUNTY... A THUNDERSTORM...MOVING EAST-NORTHEAST AT 5 MPH...WILL AFFECT RURAL NORTHEASTERN HERNANDO COUNTY...UNTIL 430 PM EDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. JLC
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:35 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 25 min |
| Jun 7, 5:01 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 29 min |
| Jun 7, 5:58 PM EDT | Severe Thunderstorm Warning | TBW | DeSoto | 47 min |
| Jun 7, 6:06 PM EDT | Severe Thunderstorm Warning | TBW | Highlands | 24 min |
| Jun 7, 6:38 PM EDT | Severe Thunderstorm Warning | TBW | Hardee | 37 min |
| Jun 7, 7:01 PM EDT | Severe Thunderstorm Warning | TBW | DeSoto | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.